Translator Disclaimer
February 2022 On the embedded associated primes of monomial ideals
Mirsadegh Sayedsadeghi, Mehrdad Nasernejad, Ayesha Asloob Qureshi
Rocky Mountain J. Math. 52(1): 275-287 (February 2022). DOI: 10.1216/rmj.2022.52.275


Let I be a square-free monomial ideal in a polynomial ring R=K[x1,,xn] over a field K, 𝔪=(x1,,xn) be the graded maximal ideal of R, and {u1,,uβ1(I)} be a maximal independent set of minimal generators of I such that 𝔪xiAss(R(Ixi)t) for all xii=1β1(I)ui and some positive integer t, where Ixi denotes the deletion of I at xi and β1(I) denotes the maximum cardinality of an independent set in I. We prove that if 𝔪Ass(RIt), then tβ1(I)+1. As an application, we verify that under certain conditions, every unmixed Kőnig ideal is normally torsion-free, and so has the strong persistence property. In addition, we show that every square-free transversal polymatroidal ideal is normally torsion-free. Next, we state some results on the corner elements of monomial ideals. In particular, we prove that if I is a monomial ideal in a polynomial ring R=K[x1,,xn] over a field K and z is an It corner element for some positive integer t such that 𝔪xiAss(Ixi)t for some 1in, then xi divides z.


Download Citation

Mirsadegh Sayedsadeghi. Mehrdad Nasernejad. Ayesha Asloob Qureshi. "On the embedded associated primes of monomial ideals." Rocky Mountain J. Math. 52 (1) 275 - 287, February 2022.


Received: 3 September 2020; Revised: 24 March 2021; Accepted: 30 March 2021; Published: February 2022
First available in Project Euclid: 19 April 2022

Digital Object Identifier: 10.1216/rmj.2022.52.275

Primary: 13B25 , 13F20

Keywords: Associated primes , corner elements , König ideals , normally torsion-free ideals , strong persistence property

Rights: Copyright © 2022 Rocky Mountain Mathematics Consortium


This article is only available to subscribers.
It is not available for individual sale.

Vol.52 • No. 1 • February 2022
Back to Top